Hey everyone! I just joined, so I hope i can get some help from people on here. I had problems for two years now, and went to many doctors with no help. All the doctors didn't have an answer for all my changes and problems. I did my research for two years and set up an appointment with an endo and demanded an ACTH test. First thing i said was "I think i have addisons disease." He laughed and asked why? I told him all my symptoms and how I use to take Adderall and how it effects me differently. Adderall causes adrenal fatigue, and i have all of the symptoms of Addisons disease. I'll list my symptoms soon, bc i just want to post my ACTH test results.
I woke up late and took the ACTH plasma test at 1-2pm.
ACTH test = came back low of ( 5 ) pg/mL
Cortisol = ( 9.7 ) mcg/dL
the ACTH reference range says it applies only to specimens collected between 7-10am. (6-50 pg/ml)
Cortisol reference range: 8am(7-9am) specimen: 4.0-22.0
So my question is it actually low? I never got another ACTH test which *****, but im going to another endocrinologist that i hope will care enough to take more ACTH tests.
ACTH is a very fussy fussy test - so if you did not get a chilled tube and a tech that spun it immediately and froze it promptly, it can be low just from being binned. Lousy handling makes it degrade (and that is just a matter of minutes) and it is hard to judge.
So, it is hard to tell - was it done correctly? As well, a low ACTH can indicate the problem is pituitary, not adrenal.
If the cortisol was done at 2 pm, it is not perfect - it really should be 8am, fasting. So you are supposed to be lowering.
One test does not tell the doc much anyway.
I am not convinced adderall causes AI. AI is a salt wasting disease. Addison's can be auto-immune, or it can be pituitary - or from steroid use... but I have not known it from adderall. But I don't follow the whole *fatigue* school - only the real disease.
The reason i think i have addisons is because i had a problem with my acth and my symptoms.
super dark brown hyper pigmentation, Chronic fatigue syndrome, weakness, anxiety, i feel better at night, personality change, losing weight... i weigh 95lbs now, but the lowest was 79lbs and im 22 years old....and many more symptoms. The tanning part is why i think its addisons. i've never tanned in my life and im extremely dark and i haven't seen the sun in like two years.
With that hyperpigmentation, then for sure the lab did not handle the ACTH correctly as it is way too low to cause that. Keep in mind other things can cause darkening skin - diabetes is one. Only elevated ACTH causes the tan - mine is near 4000 - and I got dirty knuckles, tan, spots and all sorts of ugly looking stuff all over. I had to take dex to suppress it but I still have a light tan.
Did they test sodium and potassium or renin/aldosterone? That would be a huge hint to the doctor.
There are a LOT of tests to be done - plus it could be other issues. But with your symptoms, your doc should take you seriously.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.